Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Potassium


  • Please log in to reply
3 replies to this topic

#1 peanut

peanut

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 738 posts

Posted 24 September 2007 - 06:37 PM

I know prednisone requires a person to take extra calcium. Is there anything, meds, or otherwise that might cause a potassium shortage, or may require me to take extra potassium?

peanut

You can deprive the body but the soul needs chocolate
my HMO makes me wear a helmet...

#2 jefa

jefa

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,325 posts
  • Location:Scotland

Posted 24 September 2007 - 11:58 PM

Diuretics and certain laxatives can remove potassium. My dad takes a regular diuretic for hypertension and he eats a banana every day to replace the potassium loss.
Warm wishes,
Jefa

Carrie Maddoux
(Retired)ISN Sclero Forums Support Specialist
(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

#3 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 25 September 2007 - 12:11 AM

Hi Peanut,

I am also on Prednisolone, my Rheumatologist prescribed me 600mg Caltrate for Calcium and also I have take a Vitamin D Tablet with the Caltrate, as the caltrate is easily absorbed with the vitamin d.

Thanks
Celia

#4 Clementine

Clementine

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 684 posts

Posted 25 September 2007 - 05:16 PM

Clementine,
Are you having a potassium crisis?
Tang